Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 9, 2008, 4:05 PM CST for 15 counties in Texas. It took effect at Dec 9, 2008, 7:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 4:05 PM CST (22:05 UTC)
- In effect from
- Dec 9, 2008, 7:00 PM CST
- Expired
- Dec 10, 2008, 4:46 AM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 092205 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 405 PM CST TUE DEC 9 2008 ...A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS THIS EVENING... .A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS EARLY THIS EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE OVER THE COASTAL PLAINS TONIGHT. WITH LIGHT WINDS AND CLEAR SKIES EXPECTED WEDNESDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY MORNING. TXZ231>234-241>247-100615- /O.NEW.KCRP.WI.Y.0032.081210T0100Z-081210T1200Z/ /O.NEW.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 405 PM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY THIS EVENING. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH BEHIND THE COLD FRONT. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ229-230-240-100615- /O.NEW.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LA SALLE-MCMULLEN-DUVAL- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...FREER... BENAVIDES...SAN DIEGO 405 PM CST TUE DEC 9 2008 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY THIS EVENING. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BEHIND THE COLD FRONT. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS THE BRUSH COUNTRY EARLY THURSDAY MORNING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TMT
3 follow-up statements
000 WWUS74 KCRP 100119 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 719 PM CST TUE DEC 9 2008 ...A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS THIS EVENING... .A VERY STRONG COLD FRONT MOVING THROUGH SOUTH TEXAS EARLY THIS EVENING WILL PRODUCE NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH TONIGHT. WITH LIGHT WINDS AND CLEAR SKIES EXPECTED WEDNESDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY MORNING. TXZ229-230-240-100930- /O.EXB.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/ /O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LA SALLE-MCMULLEN-DUVAL- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...FREER... BENAVIDES...SAN DIEGO 719 PM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE COUNTIES INCLUDED ARE LA SALLE...DUVAL AND MCMULLEN. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS EVENING WILL PRODUCE STRONG NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH AROUND MIDNIGHT TO 15 TO 25 MPH. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS THE BRUSH COUNTRY EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ239-100500- /O.EXB.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/ WEBB- INCLUDING THE CITIES OF...LAREDO...RIO BRAVO 719 PM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY FOR WEBB COUNTY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEAR OR IN EXCESS OF 45 MPH. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ231>234-241>247-100930- /O.CON.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/ /O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 719 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. COUNTIES INCLUDED IN THE WATCH AND ADVISORY ARE LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG... NUECES...SAN PATRICIO...ARANSAS...REFUGIO AND CALHOUN. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEAR OR IN EXCESS OF 45 MPH. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GW/TMT
000 WWUS74 KCRP 100502 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1102 PM CST TUE DEC 9 2008 ...STRONG GUSTY WINDS CONTINUE OVER PORTIONS OF SOUTH TEXAS... .A VERY STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY TUESDAY EVENING WILL PRODUCE NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH OVERNIGHT. WITH LIGHT WINDS AND CLEAR SKIES EXPECTED WEDNESDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY MORNING. TXZ229-230-101100- /O.EXP.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/ /O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LA SALLE-MCMULLEN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN 1102 PM CST TUE DEC 9 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 11 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM CST THIS EVENING FOR LA SALLE AND MCMULLEN COUNTIES. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. SUSTAINED NORTH TO NORTHWEST WINDS WILL REMAIN BELOW 30 MPH OVERNIGHT...DECREASING TO 15 TO 25 MPH FOR THE OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY HAS EXPIRED. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS THE BRUSH COUNTRY EARLY THURSDAY MORNING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ231>234-240-241-245>247-101100- /O.EXT.KCRP.WI.Y.0032.000000T0000Z-081210T1000Z/ /O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-ARANSAS-REFUGIO- CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 1102 PM CST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE WIND ADVISORY AND FREEZE WATCH ARE IN EFFECT FOR THE COUNTIES OF LIVE OAK...BEE...GOLIAD...VICTORIA...DUVAL...JIM WELLS...ARANSAS...REFUGIO AND CALHOUN. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. WINDS WILL GRADUALLY DIMINISH OVERNIGHT AND SHOULD BE BELOW 30 MPH BEFORE SUNRISE. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ239-101000- /O.EXT.KCRP.WI.Y.0032.000000T0000Z-081210T1000Z/ WEBB- INCLUDING THE CITIES OF...LAREDO...RIO BRAVO 1102 PM CST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. WINDS WILL GRADUALLY DIMINISH OVERNIGHT AND SHOULD BE BELOW 30 MPH BEFORE SUNRISE. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ242>244-101100- /O.CON.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/ /O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1102 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE WIND ADVISORY AND FREEZE WATCH ARE FOR THE FOLLOWING COUNTIES...NUECES...KLEBERG AND SAN PATRICIO. A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GW/TMT
000 WWUS74 KCRP 101046 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CST WED DEC 10 2008 ...THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT... .COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO PUSH INTO SOUTH TEXAS THROUGH THURSDAY. AS SKIES CLEAR AND WINDS LIGHTEN... WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FOR MOST OF SOUTH TEXAS TONIGHT. THE MAIN EXCEPTION WILL BE COMMUNITIES NEAR THE WATER. A HARD FREEZE IS EXPECTED FOR MANY INLAND LOCATIONS ACROSS SOUTH TEXAS. TXZ242>244-101900- /O.CAN.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/ /O.UPG.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ /O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 446 AM CST WED DEC 10 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY. CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES TONIGHT FOR INLAND LOCATIONS AWAY FROM THE WATER. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S FOR INLAND LOCATION. FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR AROUND 6 HOURS. FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS. AS A RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PETS SHOULD BE KEPT INSIDE. OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED. $$ TXZ229>234-240-241-245>247-101900- /O.UPG.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/ /O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR... SEADRIFT 446 AM CST WED DEC 10 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY. CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES TONIGHT. OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 20S ACROSS INLAND COUNTIES AND UPPER 20S TO LOWER 30S ACROSS INLAND PORTIONS OF ARANSAS...REFUGIO AND CALHOUN COUNTIES. FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR MORE THAN 6 HOURS ACROSS THE INLAND COUNTIES AND AROUND 6 HOURS FOR INLAND PORTIONS OF ARANSAS...REFUGIO AND CALHOUN COUNTIES. FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS. AS A RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PETS SHOULD BE KEPT INSIDE. OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED. $$ TXZ239-101900- /O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/ WEBB- INCLUDING THE CITIES OF...LAREDO...RIO BRAVO 446 AM CST WED DEC 10 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY. CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES TONIGHT. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S. FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR AROUND 6 HOURS. FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS. AS A RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PETS SHOULD BE KEPT INSIDE. OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:27 PM CST, 38 minutes earlier.
Area forecast discussion, Dec 9, 3:27 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CST TUE DEC 9 2008
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...GFS/UKMET/ECMWF
HAVE A BETTER HANDLE ON THE PRECIPITATION SHIELD DEVELOPING OVER
EDWARDS PLATEAU IN ADVANCE OF THE STRONG MID/UPPER LEVEL SHORT
WAVE TROUGH TO THE WEST OF EL PASO. THE STRONG 120 KNOT 25H JET
IN THE BASE OF THE TROUGH OVER THE TEXAS BIG BEND WILL BE EXITING
INTO SOUTH-CENTRAL TEXAS OVERNIGHT WITH INCREASING OMEGA FIELDS
MOVING IN FROM THE WEST AS UPPER LEVEL DIVERGENCE INCREASES.
LIKELY TO CATEGORICAL POPS STILL LOOK APPROPRIATE FOR MAINLY
STRATIFORM PRECIPITATION OVERNIGHT ACROSS SOUTH TEXAS. WILL
CONTINUE TO MENTION THREAT FOR ISOLATED CONVECTION EMBEDDED
IN THE AREA OF LIGHT RAIN AS STEEP MID LEVEL LAPSE RATES MOVE
APPROACH THE REGION DUE TO VERY COLD TEMPERATURES (-24C AT 50H)
OVER COAHUILA. RAIN CHANCES WILL QUICKLY END FROM WEST TO EAST
IN THE EARLY MORNING HOURS AS THE UPPER TROUGH MOVES EAST.
THE COLD FRONT IS ADVANCING QUICKLY TO THE SOUTHEAST JUST TO
THE SOUTHEAST OF A LAGRANGE TO EAGLE PASS LINE AT 21Z WITH THE
STRONGER COOLING LAGGING BEHIND INTO THE HILL COUNTRY. EXPECT THE
COLD FRONT TO BE NEAR THE COAST IN THE 00Z-01Z TIME FRAME NOW.
WILL ISSUE A WIND ADVISORY FOR ALL BUT THE FOUR WESTERN BRUSH
COUNTRY COUNTIES FOR TONIGHT. GFS/NAM SHOW 925 MB WINDS 40-50
KNOTS OVER THE COASTAL PLAINS INTO THE COASTAL WATERS TONIGHT.
WITH CLEAR SKIES AND LIGHT WINDS EXPECTED WEDNESDAY NIGHT...ETA
MOS LIKELY TO BE MORE ON TARGET FOR MINIMUM TEMPERATURES. WILL
GO WITH MID 20S INLAND AREAS TO AROUND 30 FOR INLAND COASTAL
PLAINS WEDNESDAY NIGHT/EARLY THURSDAY MORNING. WILL ISSUE A
FREEZE WATCH FOR ALL BUT WEBB COUNTY FOR THIS PERIOD.
&&
.LONG-TERM (THURSDAY THROUGH TUESDAY)...THE LONG TERM FORECAST
BEGINS WITH A COLD START ACROSS SOUTH TEXAS THURSDAY MORNING...
FREEZING CONDITIONS ACROSS MUCH OF THE AREA WITH POSSIBLY A HARD
FREEZE IN SOME AREAS. SEE SHORT TERM DISCUSSION FOR MORE INFO. THERE
SHOULD BE A DECENT 30-40 DEG REBOUND TO AFTERNOON TEMPS ON THURSDAY
GIVEN THE DRY AIRMASS AND SUNNY SKIES. MOS GUIDANCE IS SUSPECT IN
WARMING THINGS UP TOO QUICKLY THURSDAY NIGHT AND FRIDAY...GIVEN
LIGHT WINDS THURSDAY NIGHT AND WINDS TURNING EAST OFF THE COOLER
SHELF WATERS ON FRIDAY. HAVE UNDERCUT THE GUIDANCE BY SEVERAL
DEGREES THESE PERIODS.
LOW LEVEL RETURN FLOW STRENGTHENS QUICKLY FRIDAY NIGHT AND SATURDAY
AS LOW PRESSURE DEEPENS OVER THE NORTHERN PLAINS. SHOULD SEE A
RETURN IN CLOUD COVER...ESPECIALLY ACROSS THE EAST...ALONG WITH
WINDS FOR SATURDAY AND ON INTO SUNDAY.
POSITIVELY TILTED TROUGH DEEPENS ACROSS THE WESTERN U.S. EARLY
NEXT WEEK...WITH A WEST AND SOUTHWEST FLOW ALOFT AHEAD OF IT ACROSS
TEXAS. ECMWF AND GFS DISAGREE EARLY WITH RESPECT TO NEXT FRONTAL
SYSTEM...WITH THE ECMWF SHOWING A SHALLOW FRONT STALLING OVER THE
AREA TUESDAY...AND THE GFS REMAINING WELL NORTH WITH THE FRONT.
GIVEN THE UPPER LEVEL TROUGH STILL BACK TO THE WEST...STRONG H85
SOUTHERLY FLOW AND SOUTHWEST/WEST FLOW ALOFT CHOSE NOT TO SHOW THE
FRONT INTO THE AREA ON DAY 7 AT THIS TIME.
&&
.MARINE...WITH STRONG COLD AIR ADVECTION BEHIND THE FRONT...GALE
CONDITIONS ARE STILL EXPECTED WITH SUSTAINED WINDS LIKELY NEAR 40
KNOTS AS NAM/GFS SHOW 925 MB WINDS AROUND 50/45 KNOTS AT 06Z
RESPECTIVELY. MOVED UP THE GALE WARNING TO 11 PM THIS EVENING AS
THE COLD FRONT IS EXPECTED TO ARRIVE A LITTLE EARLIER THAN
EXPECTED. ALSO EXTENDED THE SMALL CRAFT ADVISORY AFTER GALE
CONDITIONS ARE OVER FOR THE GULF WATERS INTO WEDNESDAY EVENING.
&&
.FIRE WEATHER...BREEZY NORTH TO NORTHWEST WINDS ALONG WITH MUCH
DRIER AIR WILL BE OVER SOUTH TEXAS ON WEDNESDAY BEHIND THE COLD
FRONT. BUT WITH COOLER TEMPERATURES AND MARGINAL 20 FOOT WIND
SPEEDS...DO NOT EXPECT RED FLAG CONDITIONS. BUT WILL ISSUE A FIRE
DANGER STATEMENT TO ADDRESS NEAR RED FLAG CONDITIONS AS RH LEVELS
WILL FALL TO AROUND 25 PERCENT OUT IN THE BRUSH COUNTRY AND 35-40
PERCENT ALONG THE COAST BY EARLY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 42 54 31 64 37 / 80 30 10 0 0
VICTORIA 38 49 27 63 33 / 60 40 10 0 0
LAREDO 43 59 34 70 43 / 80 20 0 0 0
ALICE 41 56 30 67 37 / 80 30 10 0 0
ROCKPORT 43 50 35 63 41 / 70 50 10 0 0
COTULLA 38 58 28 66 34 / 70 20 0 0 0
KINGSVILLE 42 55 31 66 35 / 80 30 10 0 0
NAVY CORPUS 45 53 39 63 44 / 70 40 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY
TO PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL 20 TO 60 NM.
GALE WARNING FROM 11 PM THIS EVENING TO 10 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY FROM 5 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
GALE WARNING FROM 11 PM THIS EVENING TO 5 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
TMT/89...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Dec 9, 5:36 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CST TUE DEC 9 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST TODAY ACROSS THE NEARSHORE AND OFFSHORE WATERS DUE PRIMARILY TO LARGE SEAS. A STRONG COLD FRONT WILL THEN PUSH THROUGH THIS EVENING. THIS WILL PRODUCE GALE WARNING CONDITIONS WITH NORTH WINDS BETWEEN 30 AND 35 KNOTS AND GUSTS UP TO 40 KNOTS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE BAYS IN THE WAKE OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE CONDITIONS WILL GRADUALLY TRANSITION TO SMALL CRAFT ADVISORY CONDITIONS ON WEDNESDAY ACROSS THE NEARSHORE AND OFFSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL END BY WEDNESDAY AFTERNOON ACROSS THE BAYS. A FREEZE IS LIKELY ACROSS MOST OF SOUTH TEXAS ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:46 AM CST | Gale Warning | CRP | 30 hr | |
| Dec 9, 3:46 AM CST | Small Craft Advisory | CRP | 41 hr | |
| Dec 9, 4:05 PM CST | Freeze Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.